MAUDE Adverse Event Report: BECTON DICKINSON PRESSURE RATED EXT SET, IV CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON PRESSURE RATED EXT SET, IV CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MZ5303
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
This is a complaint about the loose connection.When the customer used a max zero extension tube, they connected the male part of the extension tube from terumo to the female part of the max zero to adjust the length.There was no problem when they connected it, but after a while it became loose.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Additional information in adverse event or prod prob (b).Investigation result: one mz5303 sample was received for investigation, in which the customer has stated: "when the customer used a max zero extension tube, they connected the male part of the extension tube from terumo to the female part of the max zero to adjust the length.There was no problem when they connected it, but after a while it became loose." no packaging was received with the sample and the customer did not provide a lot number with the feedback.The sample appears to be unused, as there is no residual fluid present in the line and the protective cap was still in place.A visual inspection of the returned sample did not identify any product defects or manufacturing issues which could have caused or contributed to the customer's experience.Functional testing confirmed the connection between the maxzero and other bd stock products remained secure; no inadvertent disconnection occurred throughout testing.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance, a definitive root cause could not be identified as testing of the returned sample did not identify any product defects or quality deviation that could have contributed to the customer¿s experience.In this instance, the connecting product used at the time of the loose connection was not returned to assist the investigation, therefore it is not possible to determine if this may have contributed to the customer's experience.The lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.Although it was not possible to determine a definitive root cause for the customer's experience, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the mz5303 set in the past 12 months.
 
Event or Problem Description
Additional information: please confirm how the fault was identified? looseness was found by a nurse.Please confirm if there is any visible damage on the set ¿ such as cracks, flashes or deformation of the piston? no damage that can be visually confirmed.Please confirm if the loose connection led to any disconnection? not completely dislodged.

Brand Name
PRESSURE RATED EXT SET, IV CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20863547
Report Number9616066-2024-01887
Device Sequence Number8785906
Product Code FPA
UDI-Device Identifier10885403230561
UDI-Public(01)10885403230561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMZ5303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown